Ms A walked into the Emergency department of a large hospital one evening and told the nursing staff that she had taken a packet of paracetamol tablets and was now experiencing nausea, and that she had become concerned about what she had done. She explained that she felt extremely upset after she caught her fianc in bed with her best girlfriend and had just done the first thing that had come to mind. Careful questioning revealed that Ms A had swallowed 36 tablets (containing 500 mg of paracetamol each) and about 100 mls of Bacardi rum in half a litre of Coca-Cola, about 8 hours earlier. A sample of venous blood was taken and gastric lavage (stomach wash-out) was undertaken to recover unabsorbed tablets, but there was little return. 1.5g/kg of an activated charcoal preparation was given to Ms A. to drink. An intravenous line was inserted so that Ms A could be given acetylcysteine therapy. Since Ms A’s serum paracetamol level was 1.9 mmol/litre at 8 hours after ingestion, she was admitted to a medical ward for management of acetylcysteine therapy and its effects, as well as for observation over the next few days to observe for indications of liver damage.
1.Describe with the aid of a graph what you would expect the plasma concentration of paracetamol to do from the time Ms A ingested the drug to 8 hr post ingestion. In constructing your graph include the concepts of minimum effective (therapeutic dose) and toxic concentrations. Also how would you demonstrate on the graph that paracetamol was readily absorbed.
2.Explain the measures that were taken in the hospital to reduce drug absorption and make comment regarding the effectiveness of the measures in this particular case.
3.How much drug has Ms A taken in excess of the daily recommended dose and how long would she take to eliminate the drug from her body (assuming that drug metabolism and excretion are not disrupted in the overdose situation). Hint, use the concept of drug half life.
4.Explain why paracetamol overdose is associated with toxic consequences, particularly in relation to hepatic function. Also how does the acetylcysteine given in this case help to reduce toxic effects?
5.While it was noted that Ms A had taken some alcohol with the paracetamol, it may be more important to determine how much alcohol she drinks on a regular basis. Explain why this might be the case for this situation?
6.If Ms A developed some permanent liver and renal damage what pharmacokinetic factors would need to be considered when prescribing drugs for Ms A in the future. Liver damage can also influence plasma albumin levels, therefore suggest the importance of this in relation to the pharmacokinetics of drugs
Place your order of custom research paper With us NOW. The assignment will be written from scratch by our qualified and experienced writers.
A-Research-Paper.com is committed to deliver a custom paper/essay which is 100% original and deliver it within the deadline. Place your custom order with us and experience the different; You are guaranteed; value for your money and a premium paper which meets your expectations, 24/7 customer support and communication with your writer. Order Now
Use the order calculator below and get started! Contact our live support team for any assistance or inquiry.[order_calculator]